advertisement
Question
Posted by: FedUP | 2008/10/10

Hair loss

I am a female, 30 years old. I started losing my hair a year ago after stoping the contraceptive. I had also just been through a very stressful and traumatic time. I have had numerous tests and nothing can be found to explain this hair loss. My hairdresser said that it can take some time for hair to recover but that the hairloss should have stopped by now. My doctor suggested I go back on the pill to see whether it was the cause of the hair loss. I have been on for two months now and my hair is falling out more than ever!!! I am beside myself as no one can give me any answers and my GP and endocrinologist are at a loss after a half hearted attempt to find the problem. I feel like no one is helping me to solve this issue and my hair is falling out in handfuls every day. Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Thank you for visiting health24.com.

This is a very difficult situation. It is a common appearance and in 90% of cases, we do not have an explanation. You can consult a dermatologist, to exclude a pathological reason for your hairloss and a informed second opinion.

Kind regards




Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Murtle | 2008/10/12

Did the doctor do a thyroid check. I lost all my hair a couple of years ago and my doctor discovered that I had an overactive thyroid gland.

Reply to Murtle
Posted by: cm | 2008/10/11

Many year ago, my university room mate lost all her hair - and she had beautiful hair. No tests good determine the problem - and the assumption was made that it is stress related, or that the body reject the hair pholicles (spelling?). She started wearing a wig. Even back in the day - early 1990' s you got very nice natural looking wigs. If this does not get better for you - and I really hope that is does, there is sollutions to still look great.

all the best

Reply to cm
Posted by: swg | 2008/10/10

maybe try an endocrinologist?

Reply to swg
Posted by: oz | 2008/10/10

My daugter of 22 has lost a lot of hair ,like in patches, because of stress, all sort of test has been done by our GP and he can not pinpoint the problem, the only thing sofar that work for her is, she is dringking irion tablets and use a product by the name of Amla, it is a oil that Indian women use on their hair, and it seems that it is working.

Reply to oz

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement